Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having tingling sensation in face, arm and lower leg. Worried for motor neuron disease

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
for the last 10 days i havhad tingling inmy face arms (wrist and hands) and lower legs (calves and feet). It is always on bothsides and from what i can tell a mirror image. Sometimes the symptoms come and go but always on both sides. I find walking stops the symptoms in my arms and legs andmostly in my face. In the last 2 days i have noticed a small intermitent twich in my right calf and sometimes it is in my thigh. I am REALLY scared it is ms or mnd. I have an mri booked in 4 days. Any ideas?
Posted Thu, 14 Mar 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

The symptoms described by you are mostly sensory in nature (such as tingling). So, I can reassure you that you do not have weakness, thinning of muscles, muscle twitchings, etc. Sensory symptoms are not seen in MND.

Regarding the exact cause behind your symptoms, it needs to be evaluated. The problem can be in peripheral nerves, spinal cord or brain.

However, since the symptoms are intermittent, the chances of you having MS (multiple sclerosis) are also low. In MS, the symptoms should last continously for at least 24 hours, to be classified as an episode of MS.

In addition to MRI, nerve conduction studies (NCV), vitamin B12 level in blood, thyroid profile and XXXXXXX profile (both blood tests) may also be helpful in determining the cause.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor